MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Peritonitis (2252); Unspecified Hepatic or Biliary Problem (4493)
Date of Event 10/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled, "feasibility of endoscopic ultrasound-guided hepaticogastrostomy using a 22-gauge needle." this single-center retrospective study aimed to evaluate the feasibility of performing endoscopic ultrasound-guided hepaticogastrostomy using a 22-gauge fine-needle aspiration needle in 14 patients.Overall technical success was achieved in 11 cases (78.6%) and subsequently, 11 cases of technical success were analyzed.Clinical success was achieved in all the cases.The procedure time ranged from 15 to 93 minutes, with a median duration of 35 minutes.This study concludes that eus-hgs using a 22-gauge fna needle is initially effective.However, in 72.7% of the cases started using the 0.018-inch guidewire, the guidewire was exchanged for a 0.025-inch guidewire during procedure.Type of adverse events/number of patients: biliary peritonitis - 4 patients.Biloma - 1 patient.Since the literature described "22g ez shot 3plus", we selected "na-u200h-8022" as a representative product.This medwatch is being submitted for the na-u200h-8022 single-use aspiration needle, with patient identifier (b)(6).The scope referenced within the literature, gf-uct260 evis lucera ultrasound gastrovideoscope, is being submitted under the medwatch with patient identifier (b)(6).
 
Additional Manufacturer Narrative
The subject device was not returned to olympus for evaluation.The device history record was not able to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.As a result of reviewing the literature, it was confirmed that no malfunction related to the product was stated in the literature.Based on the legal manufacturer's investigation, since the literature did not describe any defects related to the product, it is considered that this event was not caused by a defect of the product.The root cause could not be determined.The literature article is attached for additional information.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide new information received from the author.This information has been added to b5.Also, corrections were made to d8, g2 and h6.Information added to these fields that were inadvertently not included on the initial medwatch.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following information was received from the author: an olympus device did not cause or contribute to any of the adverse events described in the article.Also, an olympus device did not malfunction during any of the procedures.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16194862
Report Number9614641-2023-00079
Device Sequence Number20335159
Product Code FCG
UDI-Device Identifier04953170380488
UDI-Public04953170380488
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Literature,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-U200H-8022
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-OLYMPUS: CATHETER OR 4MM BALLOON DILATOR (REN).; NON-OLYMPUS: ES DILATOR.; NON-OLYMPUS: GUIDEWIRE (ASAHI INTECC).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown